MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1613C156E
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Occlusion (1984); Injury (2348)
Date of Event 12/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Failure to follow instructions use of device to treat iliac aneurysm.Other relevant device(s) are: (catalog number etbf2316c124e, serial number (b)(4), use by date 2017-01-07 and upn# (b)(4)).
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 41mm aneurysm in the right common iliac artery.It was reported that the patient's ct revealed an occlusion in the right ipsilateral limb.The patient received treatment with a femoral-femoral bypass being performed.As per the physician the cause of the event cannot be determined.No additional clinical sequelae were reported, and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the occlusion could not be determined from the films provided.Pre-implant films were not returned; however, a sizing worksheet prior to implant revealed that the patient had been treated for a 4cm right common iliac artery.The proximal neck measured 19mm just below the lowest left renal artery, and the abdominal aorta ranged from 22 ¿ 24mm in diameter.Earlier post-implant films were not available.Review of ct¿s from 2 years post-implant revealed that there was thrombus (~2mm max thickness) within the bifurcate aortic body, and beginning at the flow divider the entire length of the contra limb was 100 % occluded.Distal to the right limb the external iliac was also occluded, and blood flow resumed down the right leg at the femoral artery.No thrombus/occlusion was seen within the bifurcate ipsi limb, and distal to the left limb the vessels were also patent.No obvious stent graft kinks, compression, or excessive angulation was observed which could help explain this event.The flow lumen id of the contra limb ranged from 7 ¿ 9mm within the gate, 11 ¿ 13mm within the rcia, and ~11mm id at the distal end of the right limb within the right external, and the right external was large in caliber with only slight calcification present.Analysis of the returned films did not reveal any stent graft or anatomical characteristics that could explain the observed occlusion.Angiograms at implant and earlier follow-up¿s were not available for review; the blood flow dynamics could not be assessed from the ct¿s provided.This may have been caused by a patient condition: poor distal runoff, an unknown coagulopathy that is now presenting, or a previous history of pad.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7132887
Report Number2953200-2017-02009
Device Sequence Number1259959
Product Code MIH
UDI-Device Identifier00643169467583
UDI-Public00643169467583
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2017
Device Model NumberETLW1613C156E
Device Catalogue NumberETLW1613C156E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2018
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight103